Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 78, NWS Grand Forks, ND

July 9, 20164 counties in North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 9, 2016, 6:46 PM CDT for 4 counties in North Dakota. It was in force for 44 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2016, 6:46 PM CDT (23:46 UTC)
Expired
Jul 9, 2016, 7:30 PM CDT
In force
44 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Grand Forks County, ND, Nelson County, ND, Steele County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 69 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 6:46 PM CDTHAIL 1.75Michigan, NDMOSTLY QUARTER SIZED HAIL WITH SEVERAL GOLF BALLS.
Jul 9, 6:50 PM CDTHAIL 1.75Petersburg, ND10 MINUTE PERIOD OF GOLF BALL HAIL ENDED 700 PM.
Jul 9, 7:12 PM CDTHAIL 16 S Niagara, NDWALL CLOUD VISIBLE TO SOUTHWEST MOVING INTO GRAND FORKS COUNTY.
Jul 9, 7:20 PM CDTTSTM WND GST 541 Ese Logan Center, NDPEAK WINDS MEASURED AT A PERSONAL WEATHER STATION.
Jul 9, 7:30 PM CDTHAIL 1.75Larimore, ND
Jul 9, 7:40 PM CDTHAIL 13 E Larimore, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1345 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

601 
WUUS53 KFGF 092346
SVRFGF
NDC035-063-091-099-100030-
/O.NEW.KFGF.SV.W.0078.160709T2346Z-160710T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
646 PM CDT SAT JUL 9 2016

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WALSH COUNTY IN NORTHEASTERN NORTH DAKOTA...
  GRAND FORKS COUNTY IN NORTHEASTERN NORTH DAKOTA...
  NELSON COUNTY IN NORTHEASTERN NORTH DAKOTA...
  NORTHEASTERN STEELE COUNTY IN SOUTHEASTERN NORTH DAKOTA...

* UNTIL 730 PM CDT

* AT 645 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR LANKIN TO NEAR WHITMAN TO 6 MILES NORTHEAST OF
  PEKIN...MOVING EAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PETERSBURG...MCVILLE AND LANKIN AROUND 655 PM CDT. 
  PISEK...FORDVILLE AND NIAGARA AROUND 705 PM CDT. 
  CONWAY AND ORR AROUND 710 PM CDT. 
  MCCANNA...FOREST RIVER COLONY AND VESELEYVILLE AROUND 715 PM CDT. 
  LOGAN CENTER AND INKSTER AROUND 720 PM CDT. 

ALSO INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 166 AND 171.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4785 9842 4841 9811 4835 9715 4753 9755
TIME...MOT...LOC 2345Z 292DEG 34KT 4835 9802 4810 9809 4788 9826 

HAIL...1.00IN
WIND...<50MPH
 
$$

KNUTSVIG
4 follow-up statements
859 
WWUS53 KFGF 092349
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
649 PM CDT SAT JUL 9 2016

NDC035-063-091-099-100030-
/O.CON.KFGF.SV.W.0078.000000T0000Z-160710T0030Z/
WALSH ND-GRAND FORKS ND-NELSON ND-STEELE ND-
649 PM CDT SAT JUL 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHERN WALSH...GRAND FORKS...NELSON AND NORTHEASTERN STEELE
COUNTIES...

AT 648 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LANKIN TO NEAR MICHIGAN TO 7 MILES NORTHEAST OF
PEKIN...MOVING EAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...PUBLIC. AT 646 PM...GOLF BALL SIZE WAS REPORTED IN
         MICHIGAN. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

THESE SEVERE STORMS WILL BE NEAR...
  PETERSBURG...MCVILLE AND LANKIN AROUND 655 PM CDT. 
  FORDVILLE AND NIAGARA AROUND 705 PM CDT. 
  PISEK AROUND 710 PM CDT. 
  MCCANNA...CONWAY AND FOREST RIVER COLONY AROUND 715 PM CDT. 
  LOGAN CENTER...INKSTER AND VESELEYVILLE AROUND 720 PM CDT. 

ALSO INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 166 AND 171.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4785 9842 4841 9811 4835 9715 4753 9755
TIME...MOT...LOC 2348Z 292DEG 34KT 4834 9799 4809 9806 4787 9823 

HAIL...1.75IN
WIND...<50MPH
 
$$

KNUTSVIG
940 
WWUS53 KFGF 100008
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
708 PM CDT SAT JUL 9 2016

NDC035-063-091-099-100030-
/O.CON.KFGF.SV.W.0078.000000T0000Z-160710T0030Z/
WALSH ND-GRAND FORKS ND-NELSON ND-STEELE ND-
708 PM CDT SAT JUL 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN WALSH...GRAND FORKS...EASTERN NELSON AND
NORTHEASTERN STEELE COUNTIES...

AT 706 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PISEK TO NEAR NIAGARA TO 7 MILES NORTHEAST OF
KLOTEN...MOVING EAST AT 40 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. THE GREATEST
         THREAT FOR TENNIS BALL SIZE HAIL IS ABOUT 5 MILES SOUTH OF
         NIAGRA.

SOURCE...PUBLIC. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  MCCANNA...CONWAY AND FOREST RIVER COLONY AROUND 715 PM CDT. 
  LOGAN CENTER...INKSTER AND VESELEYVILLE AROUND 720 PM CDT. 
  FOREST RIVER...LARIMORE AND VOSS AROUND 725 PM CDT. 
  ARVILLA...NORTHWOOD AND EMERADO AROUND 730 PM CDT. 

ALSO INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 168 AND 171.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4780 9828 4836 9789 4835 9716 4753 9755
TIME...MOT...LOC 0006Z 292DEG 34KT 4828 9776 4803 9783 4781 9800 

HAIL...2.50IN
WIND...60MPH
 
$$

KNUTSVIG
184 
WWUS53 KFGF 100014
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
714 PM CDT SAT JUL 9 2016

NDC035-063-091-099-100030-
/O.CON.KFGF.SV.W.0078.000000T0000Z-160710T0030Z/
WALSH ND-GRAND FORKS ND-NELSON ND-STEELE ND-
714 PM CDT SAT JUL 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN WALSH...WESTERN GRAND FORKS...EAST CENTRAL NELSON
AND NORTHEASTERN STEELE COUNTIES...

AT 714 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CONWAY TO NEAR MCCANNA TO NEAR LOGAN CENTER...MOVING
EAST AT 40 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...PUBLIC. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  CONWAY AND ORR AROUND 715 PM CDT. 
  MCCANNA...LOGAN CENTER AND INKSTER AROUND 720 PM CDT. 
  LARIMORE AROUND 725 PM CDT. 
  FOREST RIVER...ARVILLA AND NORTHWOOD AROUND 730 PM CDT. 

ALSO INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 167 AND 168.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE ARE DANGEROUS STORMS. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4779 9803 4826 9778 4830 9718 4753 9755
TIME...MOT...LOC 0014Z 292DEG 34KT 4826 9768 4801 9775 4779 9792 

TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
 
$$

KNUTSVIG
180 
WWUS53 KFGF 100019
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
719 PM CDT SAT JUL 9 2016

NDC099-100028-
/O.CAN.KFGF.SV.W.0078.000000T0000Z-160710T0030Z/
WALSH ND-
719 PM CDT SAT JUL 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALSH COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.  THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4779 9803 4802 9784 4803 9733 4753 9755
TIME...MOT...LOC 0018Z 306DEG 31KT 4785 9781 

$$

NDC035-063-091-100030-
/O.CON.KFGF.SV.W.0078.000000T0000Z-160710T0030Z/
GRAND FORKS ND-NELSON ND-STEELE ND-
719 PM CDT SAT JUL 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN GRAND FORKS...EAST CENTRAL NELSON AND NORTHEASTERN
STEELE COUNTIES...

AT 718 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOGAN
CENTER... OR 34 MILES WEST OF GRAND FORKS...MOVING SOUTHEAST AT 35
MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...PUBLIC. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  NORTHWOOD AND KEMPTON AROUND 730 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4779 9803 4802 9784 4803 9733 4753 9755
TIME...MOT...LOC 0018Z 306DEG 31KT 4785 9781 

TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
 
$$

KNUTSVIG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:10 PM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jul 9, 3:10 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
310 PM CDT SAT JUL 9 2016

.SHORT TERM...(This evening through Sunday)
Issued at 303 PM CDT Sat Jul 9 2016

Still quite a bit of uncertainity in terms of convective trends
tonight into sunday. Broad 850 mb warm advection over central ND
in region of sfc-850 mb moisture advection. Activity focused in
southwestern Manitoba. Earlier activity that moved east of
Bismarck dissipating but a few showers trying to reform nr lisbon
nd. But in the past half hour storms have fired in a zone south of
rugby to east of harvey in central ND in this 850 mb warm adv
zone. Now these storms should move northeast but how much will the
grow in coverage as we head into the evening is greatly unknown.
earlier short range model runs indicated chc of storms in Manitoba
moving southeast in a bow. Latest HRRRx for the past few runs have
nixed that idea but also doesnt have current convection
developing. It ties convection to what will develop in Montana or
NW South Dakota and moves that east. For now will broadbrush pops
for this activity thru tonight. Any morning convection will lift
north and east as warm 700 mb temps 14-16C move into central/ern
nd midday and aftn Sunday. Thus dont expect anything during the
day over most of ern nd and the RRV once any morning activity is
gone.

Also for Sunday aftn high temps in the low 90s and dew pts in the
low 70s in far southwestern fcst area gives heat indices over 100
and this warrants a heat advisory sunday aftn. coord with abr/bis.

.LONG TERM...(Sunday night through Saturday)
Issued at 303 PM CDT Sat Jul 9 2016

Convection may be ongoing across western North Dakota around 00z
Monday. The low level jet really cranks up Sunday night, with models
showing in excess of 50 knots at times. Fairly decent model
agreement in depicting best pcpn chances across the northern FA. For
this reason bumped up pcpn chances into at least the likely range for
areas north of highway 2. Moving ahead into Monday, there will be
some issues to work out yet. For starters, the SPC day 3 convective
outlook places areas along and east of the Red River in a slight
risk. Question number one will be what happens with the Sunday night
and early Monday morning convection, and how fast it moves east of
the FA. Question 2 will be the warm 700mb temps over the FA.
ECMWF shows 700mb temps warming to nearly +14C over the central FA by
18z Monday, while the GFS is even a tad warmer. So will need to
break the cap, and once or if this happens storms would quickly
become severe. Models are still showing a lot of spread in possible
solutions, so will have to see what later runs have in store.

There could be somewhat of a break in pcpn for most of the FA Monday
night, as the upper low tracks into southwest Manitoba. As the low
shifts toward Winnipeg on Tuesday, it looks to spread some
wraparound pcpn mainly into areas north of Interstate 94. Other
issue for Tue will be strong or gusty west winds. These gusty winds
should decrease somewhat Tue night, but still pretty breezy. Pcpn
chances should slide into NW MN overnight. For the Wed to Sat time
frame the FA returns to NW flow aloft. Overall temps will take a
dive to the cooler side of normal, with severe chances looking
fairly low. Forecast maintains a lot of rain chances, but overall it
will not be a washout.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1254 PM CDT Sat Jul 9 2016

vfr conditions thru this evening. unknown is coverage of storms
and with high uncertainity kept any mention out for now. after 06z
looks like moist southerly flow to cause lower ceilings to
develop...esp east of the red river. MVFR category in fcst for now
mostly 09z-10z afterwards.

&&

.FGF Watches/Warnings/Advisories...
ND...Heat Advisory from 1 PM to 7 PM CDT Sunday for NDZ049-052.

MN...None.
&&

SHORT TERM...Riddle
LONG TERM...Godon
AVIATION...Riddle
Hazardous weather outlook, Jul 9, 4:12 AM CDT, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
412 AM CDT SAT JUL 9 2016

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-100915-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
412 AM CDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE STORMS LATE THIS AFTERNOON AND
TONIGHT GENERALLY ALONG AND WEST OF THE RED RIVER VALLEY...AND A
MARGINAL RISK TO THE EAST. LARGE HAIL...DAMAGING WINDS AND AN
ISOLATED TORNADO ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN LATE SUNDAY INTO EARLY
MONDAY. DAMAGING WINDS...LARGE HAIL...AND AN ISOLATED TORNADO ARE
POSSIBLE. IN ADDITION...THERE IS A SLIGHT RISK FOR EXCESSIVE
RAINFALL ON SUNDAY.

ANOTHER ROUND OF STRONG TO SEVERE STORMS IS EXPECTED FOR
MONDAY AFTERNOON AND EVENING...WITH THE HIGHEST CHANCES ALONG AND
EAST OF THE RED RIVER VALLEY. LARGE HAIL...DAMAGING WINDS...AND
TORNADOES ARE POSSIBLE WITH THESE STORMS.

THE COMBINATION OF VERY WARM TEMPERATURES AND HIGH HUMIDITY MAY
RESULT IN HEAT INDICES UP TO 95 TO 100 FOR A FEW HOURS SUNDAY AND
MONDAY AFTERNOON...ESPECIALLY ACROSS PARTS OF EASTERN NORTH
DAKOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY THROUGH MONDAY AT
TIMES.

JAM

In the hours before

Local storm report, Jul 9, 5:42 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
542 PM CDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             6 SSE CALIO             48.54N 98.89W
07/09/2016  E1.00 INCH       CAVALIER           ND   PUBLIC

            HAIL FELL ALONG THE RAMSEY AND CAVALIER COUNTY LINE.

&&

GGUST
Local storm report, Jul 9, 5:54 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
554 PM CDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             3 ENE GARSKE            48.37N 98.82W
07/09/2016  M1.50 INCH       RAMSEY             ND   PUBLIC

            MAINLY QUARTER TO HALF DOLLAR SIZED HAIL WITH SOME UP TO
            PING PONG BALL SIZED. LARGE HAIL OCCURRED INTERMITTENTLY
            BETWEEN 540 AND 545 PM CDT.

&&

GGUST
Local storm report, Jul 9, 6:20 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
620 PM CDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             6 W BROCKET             48.21N 98.49W
07/09/2016  E1.25 INCH       RAMSEY             ND   PUBLIC

&&

GGUST
Local storm report, Jul 9, 6:29 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
629 PM CDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             SW BROCKET              48.21N 98.36W
07/09/2016  E1.00 INCH       RAMSEY             ND   TRAINED SPOTTER

            DIME TO QUARTER SIZED HAIL.

&&

GGUST
Local storm report, Jul 9, 6:38 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
638 PM CDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     FUNNEL CLOUD     1 W MICHIGAN            48.03N 98.14W
07/09/2016                   NELSON             ND   TRAINED SPOTTER

            BRIEF FUNNEL. CAME A QUARTER OF THE WAY DOWN.

&&

GGUST
Local storm report, Jul 9, 6:43 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
643 PM CDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             3 SW BROCKET            48.18N 98.40W
07/09/2016  E1.00 INCH       NELSON             ND   TRAINED SPOTTER

            DIME TO QUARTER SIZED HAIL.

&&

GGUST

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:00 PM CDTHeat AdvisoryFGFRansom, Richland, Sargent24 hr
Jul 9, 3:08 PM CDTSevere Thunderstorm WarningFGFBenson, Ramsey53 min
Jul 9, 3:11 PM CDTSevere Thunderstorm WarningFGFBenson, Ramsey, Towner64 min
Jul 9, 4:11 PM CDTSevere Thunderstorm WarningFGFBenson, Cavalier, Ramsey, Towner64 min
Jul 9, 4:42 PM CDTSevere Thunderstorm WarningFGFNelson, Ramsey, Walsh48 min
Jul 9, 5:21 PM CDTSevere Thunderstorm WarningFGFCavalier, Ramsey, Towner, Walsh39 min
Jul 9, 5:43 PM CDTSevere Thunderstorm WarningFGFNelson, Ramsey, Walsh62 min
Jul 9, 6:03 PM CDTSevere Thunderstorm WarningFGFGrand Forks, Nelson, Walsh42 min
Jul 9, 6:24 PM CDTSevere Thunderstorm WarningFGFCavalier, Ramsey, Walsh51 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.